Maryland, 2016Flood and Heavy Rain in Maryland, June 28, 2016
June 28, 2016 · NWS AKQ · 7 events in 3 counties and zones
Scattered thunderstorms in advance of a cold front produced heavy rain and caused flooding across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms in advance of a cold front produced heavy rain and caused flooding across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 28, 10:05 AM EST, 35 minutes earlier.
Area forecast discussion, Jun 28, 10:05 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1105 AM EDT TUE JUN 28 2016
.SYNOPSIS...
A cold front approaches from the west today, as a pre-frontal
trough remains over the local area. The front will slowly move
across the region late this afternoon through tonight. Weak high
pressure builds in from the north Wednesday and Thursday as the
front stalls across the Carolinas. The next cold front approaches
the region late in the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest surface analysis places the upstream cold front over the Ohio
River with a pre-frontal trough over central Virginia. Aloft, GOES
water vapor imagery and RAOB plots indicate shortwave energy over
West Virginia/western Virginia. Water vapor imagery also depicts a
deep plume of moisture streaming northeastward from the Gulf of
Mexico. Precipitable waters have climbed to over 2 inches across the
region, which is +2 standard deviations. Pre-frontal showers are
expanding in coverage late this morning as the upper wave approaches
from the west. This matches up well with inherited likely POPs, so
no changes made to near term POP forecast other than to increase
the Maryland Eastern Shore to categorical. Locally heavy rainfall
still expected. Rainfall amounts in excess of 2 inches have been
observed over the Maryland Eastern Shore. Temperatures also on
track. Only other change made was to time POP's late today through
this evening. Confidence is increasing that a line of scattered
showers and thunderstorms will develop ahead of the cold front
over the Piedmont late today, even as dry air begins to work in
from the west. Some clearing is expected with MLCAPE values
progged to increase to 1,000 to 1,500 J/kg over the Piedmont this
afternoon. Deep layer shear remains marginal as strongest height
falls remain north of the region. Gusty winds are possible under
the strongest storms. SPC maintains only a marginal risk for
severe weather.
Previous Discussion...
Current analysis depicts low pressure over eastern Canada, with a
surface cold front extending SW through western NY and into the
Ohio Valley. A pre-frontal sfc trough is in place along/just E of
The Appalachians. Ongoing widespread shower with embedded tstm
activity over the Ches Bay and eastern Shore, with coverage more
isolated to widely scattered across central and south central VA
(with dry conditions over far se VA and ne NC). GFS/NAM reveal
that although CAPE is very limited, elevated instability per
negative showalter indices over much of the area has been
sufficient when combined with decent lift to keep showers going
along with a few tstms. Activity off to the W/SW of metro richmond
likely to increase in coverage over the next few hrs and will
carry likely POPS of 60-70% from the eastern shore back W/SW
through cent ral and south central VA through the morning, tapered
to only low chc POPS over the far SE through mid morning. However,
expect highest coverage of precip to gradually shift E/SE through
the late morning/early aftn hrs, with likely POPS overspreading se
VA and ne NC by late morning through much of the aftn. Meanwhile,
some breaks in the clouds are expected over central VA as POPS
decrease somewhat by mid aftn onward. If enough clearing occurs
this aftn, could see some marginally strong tstms develop, mainly
W of ches Bay and SPC has this approximate area in a marginal risk
for severe tstms. Still, greater effective shear of 30 Kt+ should
stay N of the entire area closer to stronger h5 height falls since
the upper low will be well to our north across Ontario. Given the
continued moist airmass with precipitable waters around 2.00" and
relatively weak steering flow aloft (at least through 18Z) locally
heavy rain will be the main concern and will address in the HWO.
Highs generally in the low-mid 80s today (possibly staying in
upper 70s/around 80 depending on rain coverage through the aftn).
Upper low tracks from NY state to New England later tonight, a
slightly slower secenario compared to past model runs. Still
expect the cold front to push through the local area, though the
front may hang up near the coast. Height falls will result in
cyclogenesis just off the Northeast coast Tuesday night. As the
low wraps up, lingering mid level moisture across the northeast
forecast area in concert with strengthening forcing for ascent is
expected to produce scattered showers Tuesday evening. Best
chances will be from the Northern Neck to the Eastern Shore.
Drying late Tuesday night with a clearing sky inland. Partly-
mostly cloudy near the coast. Lows range from the mid to upper
60's.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Broad, upper level trough pushes across the region Wednesday. The
frontal boundary expected to stall in the vicinity of northeast
North Carolina as high pressure builds in from the northwest.
Departing 70+ knot upper jet and enough lingering mid level
moisture (precipitable waters drop below 1.5 inches) should be
enough for widely scattered diurnally driven showers and
thunderstorms, mainly over far southern VA and ne NC. Highs
generally in the mid 80's under a partly cloudy sky. Best chances
for measurable precipitation will be south of the Albemarle Sound
Wednesday night, but will keep mention of slight chance showers.
Lows generally in the low to mid 60's N to upper 60s S.
Surface high pressure centers along the Mid-Atlantic coast
Thursday morning as the next upper level shortwave approaches
from the west. Low pressure progged to develop over the Southeast
states with an inverted trough extending northward over the
central Appalachians. Upslope flow and the approaching wave will
result in showers and thunderstorms over the higher terrain. GFS
is wettest model and would support high chc POPS into the CWA
while the NAm/GEM are drier. Expect much of the forecast area to
remain dry, but will mention a 20-30% POP for showers coming off
the higher terrain Thursday afternoon into areas W of the Bay.
Otherwise, near seasonal temps again with highs forecast in the
mid 80's.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Active northern stream upper trough will remain the dominant wx
feature through the medium range period. Resultant W-NW flow will
continue for the late week/Holiday weekend period.
Meanwhile, at the surface, a rather stagnant pattern looks to set up
with weak front/sfc trough dropping into the area and lingering over
the local area. Warm, moist airmass (PW AOA 2" from Friday night
through the weekend) in tandem with the boundary and numerous
disturbances riding across the area in WNW flow aloft will bring a
solid chance for mainly diurnally driven showers and tstms. Have
continued solid chance pops each day during this period.
Stronger front crosses the area by later Sunday into Monday.
For temps, pattern favors temperatures hovering right around climo
normal...with highs in the mid to upper 80s. Early morning lows
generally in the 60s.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Early this morning, a cold front was dropping thru the Ohio
valley. The front will move southeast and pass acrs the Mid Atlc
States tonight into Wed morning. An upper level disturbance and
surface trough will produce sctd showers and tstms today into
this evening, with additional sctd pcpn possible with the front
tonight. Conditions are expected to generally be MVFR with the
weather, but a few hours of IFR will be possible at RIC and SBY.
Winds will be light and generally fm the south.
OUTLOOK...Expect mainly dry/VFR conditions for Wed and Thu, as
high pres nudges in fm the WNW. More chances for pcpn return next
weekend.
&&
.MARINE...
Early this morning, SSW winds were mainly 5 to 15 kt acrs the
waters, and will remain at those speeds today into tngt, as a
pre-frntl trof lingers ovr the area and then the cold front
approaches fm the WNW. The front and accompanying wind shift to
the N-NE drops through the waters Wed morning into Wed aftn with
high pres pushing into the Great Lakes and OH Valley. This will
maintain a NE to E flow later Wed and Thu. Weak front/sfc trough
will meander over/just south of the area for the late week period,
and will serve as the focus for late day convection over the
region late in the week and through the weekend.
&&
.CLIMATE...
Chances to add to an already wet month mainly tonight and Tue. June
has been another wet month at Richmond, the monthly total rainfall
through the 24th stands at 6.92" and already makes this the 9th
wettest June on record (2004 is wettest June with 9.93").
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/SAM
SHORT TERM...LKB/SAM
LONG TERM...MAM
AVIATION...TMG
MARINE...TMG
CLIMATE...
Hazardous weather outlook, Jun 28, 4:24 AM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 AM EDT TUE JUN 28 2016
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-290930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
524 AM EDT TUE JUN 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR
HEAVY RAIN AND LOCALIZED FLOODING FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BROWN
In the hours before
Special weather statement, Jun 28, 6:49 AM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 AM EDT TUE JUN 28 2016
MDZ021>025-281230-
MARYLAND BEACHES-DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
749 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WORCESTER...
NORTHEASTERN SOMERSET...WICOMICO AND EAST CENTRAL DORCHESTER
COUNTIES...
AT 749 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
NEWARK...OR 12 MILES EAST OF SALISBURY...MOVING EAST AT 25 MPH.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALISBURY...CAMBRIDGE...OCEAN CITY...FRUITLAND...PRINCESS ANNE...HURLOCK...
UNIVERSITY OF MARYLAND EASTERN SHORE...SALISBURY UNIVERSITY...BERLIN...
DELMAR...SNOW HILL...HEBRON...SHARPTOWN...SECRETARY...VIENNA...PARSONSBURG...
OCEAN PINES...CAPE ISLE OF WIGHT...NEWARK AND WEST POCOMOKE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3830 7505 3806 7517 3814 7579 3816 7576
3816 7577 3815 7584 3820 7588 3823 7582
3823 7590 3826 7592 3836 7586 3836 7587
3829 7594 3858 7611 3857 7603 3863 7598
3862 7571 3846 7569 3845 7505
TIME...MOT...LOC 1149Z 269DEG 20KT 3832 7537
MINNICKSpecial weather statement, Jun 28, 6:54 AM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 AM EDT TUE JUN 28 2016
VAZ084-089-090-093-523>525-281245-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-GLOUCESTER-ISLE OF
WIGHT-SURRY-JAMES CITY-
754 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
GLOUCESTER...NORTHEASTERN SURRY...NORTH CENTRAL ISLE OF WIGHT...
SOUTHEASTERN JAMES CITY AND YORK COUNTIES...THE CITY OF NEWPORT NEWS
AND THE CITY OF POQUOSON...
AT 754 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER LEE
HALL...OR NEAR VIRGINIA INSTITUTE FOR MARINE SCIENCES...MOVING
NORTHEAST AT 20 MPH.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
PATRICK HENRY FIELD AROUND 800 AM EDT.
TABB AROUND 810 AM EDT.
VIRGINIA INSTITUTE FOR MARINE SCIENCES AND WICOMICO AROUND 815 AM
EDT.
GLOUCESTER POINT AND SEAFORD AROUND 820 AM EDT.
ACHILLES AND HAYES AROUND 825 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITE MARSH...HOG
ISLAND GAME RESERVE...NEWPORT NEWS GOLF COURSE...BACONS CASTLE...
ORDINARY...MOONLIGHT...HORNSBYVILLE...ALLIANCE...DARE AND HARRIS GROVE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3701 7671 3712 7687 3719 7678 3719 7677
3723 7673 3742 7647 3728 7634 3724 7635
3721 7635 3720 7632 3715 7626 3713 7625
3713 7627
TIME...MOT...LOC 1154Z 238DEG 18KT 3719 7661
MINNICKSpecial weather statement, Jun 28, 7:36 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 AM EDT TUE JUN 28 2016
MDZ021-022-024-025-281315-
MARYLAND BEACHES-DORCHESTER-INLAND WORCESTER-WICOMICO-
836 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN WORCESTER...
WICOMICO AND EAST CENTRAL DORCHESTER COUNTIES...
AT 835 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
SALISBURY...MOVING EAST AT 20 MPH.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALISBURY...OCEAN CITY...FRUITLAND...SALISBURY UNIVERSITY...BERLIN...
DELMAR...HEBRON...SHARPTOWN...VIENNA...PARSONSBURG...CAPE ISLE OF WIGHT...
NEWARK...OCEAN PINES...PITTSVILLE...WILLARDS...MARDELA SPRINGS...
CHESAPEAKE HEIGHTS...WETIPQUIN...BISHOP AND CATCHPENNY.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3830 7505 3818 7511 3828 7561 3830 7566
3829 7569 3833 7588 3835 7586 3835 7589
3855 7593 3855 7570 3846 7569 3846 7568
3845 7507 3846 7505
TIME...MOT...LOC 1235Z 273DEG 19KT 3841 7557
MINNICKSpecial weather statement, Jun 28, 7:49 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
849 AM EDT TUE JUN 28 2016
VAZ523>525-281315-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-
849 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN YORK
COUNTY...THE CITY OF HAMPTON...THE CENTRAL CITY OF NEWPORT NEWS AND
THE CITY OF POQUOSON...
AT 849 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
BEACONSDALE...OR NEAR CHRISTOPHER NEWPORT UNIVERSITY...MOVING EAST AT
25 MPH.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HAMPTON AROUND 855 AM EDT.
LANGLEY AFB AROUND 900 AM EDT.
HAMPTON UNIVERSITY AROUND 905 AM EDT.
GRAND VIEW...BUCKROE BEACH AND FORT MONROE AROUND 910 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PLUM TREE ISLAND
REFUGE...MESSICK...OYSTER POINT...PHOEBUS...HILTON VILLAGE...FOX HILL...
MENCHVILLE...LANGLEY VIEW...DARE AND ORIANA.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3700 7626 3702 7649 3717 7659 3718 7642
3717 7641 3716 7642 3716 7643 3715 7642
3714 7643 3714 7641 3717 7640 3718 7641
3719 7631 3715 7626 3711 7624
TIME...MOT...LOC 1249Z 266DEG 21KT 3709 7645
MINNICKSpecial weather statement, Jun 28, 9:35 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 AM EDT TUE JUN 28 2016
MDZ022>025-281530-
MARYLAND BEACHES-INLAND WORCESTER-SOMERSET-WICOMICO-
1035 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WORCESTER...SOMERSET
AND WICOMICO COUNTIES...
AT 1034 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
FRUITLAND...MOVING EAST AT 20 MPH.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALISBURY...OCEAN CITY...FRUITLAND...POCOMOKE CITY...PRINCESS ANNE...
UNIVERSITY OF MARYLAND EASTERN SHORE...SALISBURY UNIVERSITY...BERLIN...
DELMAR...SELBYVILLE...SNOW HILL...HEBRON...PARSONSBURG...WESTOVER...OCEAN
PINES...DEAL ISLAND...WEST POCOMOKE...CAPE ISLE OF WIGHT...NEWARK AND
PITTSVILLE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3839 7505 3796 7527 3797 7529 3801 7527
3797 7531 3800 7540 3801 7538 3802 7538
3801 7546 3811 7585 3813 7582 3814 7579
3813 7596 3819 7594 3822 7582 3825 7587
3823 7590 3826 7592 3846 7582 3846 7505
TIME...MOT...LOC 1434Z 269DEG 17KT 3830 7558
MINNICKFlood, Wicomico
- When
- June 28, 10:40 AM EST to 4:00 PM EST
- Where
- Wicomico County, Sunyar to 0.88 mi SSW of Salisbury
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.370, -75.570
Rainfall totals between 3 and 7 inches fell from Salisbury to the western portion of Wicomico county. The heavy rainfall resulted in several road closures from washed out culverts. In addition, a few dams were topped. The most significant dam was along Highway 349 (Nanticoke Road), where the highway was closed. Part of Highway 13 was closed also near Parker Pond.
Heavy Rain, Somerset
- When
- June 28, 11:00 AM EST
- Where
- Somerset County, 0.54 mi E of Princess Anne
- Reported by
- Trained Spotter
- Coordinates
- 38.200, -75.690
Rainfall total of 2.40 inches was measured in Princess Anne.
Heavy Rain, Dorchester
- When
- June 28, 11:18 AM EST
- Where
- Dorchester County, 0.54 mi W of Mt Holly
- Reported by
- Mesonet
- Coordinates
- 38.550, -76.010
Rainfall total of 1.55 inches was measured at 3 miles east of Cambridge.
Heavy Rain, Wicomico
- When
- June 28, 11:18 AM EST
- Where
- Wicomico County, 1.48 mi SSW of Hebron
- Reported by
- Mesonet
- Coordinates
- 38.400, -75.690
Rainfall total of 4.51 inches was measured at 1 mile south southwest of Hebron.
Heavy Rain, Wicomico
- When
- June 28, 11:19 AM EST
- Where
- Wicomico County, 2.57 mi ESE of Parsonburg
- Reported by
- Mesonet
- Coordinates
- 38.360, -75.430
Rainfall total of 2.23 inches was measured at 2 miles south southwest of Pittsville.
Heavy Rain, Somerset
- When
- June 28, 2:00 PM EST
- Where
- Somerset County, 0.54 mi W of Kings Creek
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -75.690
Rainfall total of 3.60 inches was measured at 3 miles south of Princess Anne.
Heavy Rain, Wicomico
- When
- June 28, 7:00 PM EST
- Where
- Wicomico County, 2.97 mi NNE of Siloam
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -75.660
Rainfall total of 6.22 inches was measured at 2 miles northwest of Shad Point.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nevada, June 28 to 30, 20162 deaths · 1 injured · $50 million · 2 in hail · 14 events
- Tornadoes and Hail in Nebraska, June 28, 2016$65,000 · EF2 · 43 events
- Flash Flooding and Hail in Vermont, June 28, 2016$1.7 million · 0.75 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, June 28, 2016$1.1 million · 1 in hail · 11 events
- Flash Flooding in Maine, June 28 to 29, 2016$600,000 · 4 events
- Flash Flooding and Flooding in New York, June 28, 2016$275,000 · 5 events
- Hail and Damaging Winds in Oklahoma, June 28, 2016$68,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in New York, June 28, 2016$85,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in Tennessee, June 28, 20161 injured · $25,000 · 50 kt wind · 12 events
- Damaging Winds in Virginia, June 28, 201655 kt wind · 23 events
- Hail and Damaging Winds in New York, June 28, 2016$17,000 · 1 in hail · 7 events
- Damaging Winds in Nebraska, June 28, 201690 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646486, 646445, 646448, 646449, 646451, 646452, 646456.